Thanks Thanks:  1
Likes Likes:  0
Results 1 to 7 of 7
  1. #1
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    35,673
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Switching Antidepressants or Antipsychotics

    How To Switch from One to the Other Antidepressant
    by Dr Shock
    November 26, 2009

    Depressed patients often do not respond to their first antidepressant or have to discontinue the antidepressant due to side effects. Switching to another antidepressant is often a solution. Nevertheless switching from one to the other depressant can be difficult. How do you switch? Which taper scheme and which built up scheme do you use? How is this influenced by the cytochrome P450 system?

    There’s a table on a website with most if not all possible switches from one to the other antidepressant: Switching Antidepressants - Psychiatrienet. It’s a Wiki by Drs. Walter Broekema, a pharmacist in a large psychiatric hospital in The Netherlands, and Dr. P.N. van Harten, a psychiatrist and chief editor of the Dutch and Flemish Journal of Psychiatry and www.psychiatrynet.eu.

    Each switching scheme is accompanied with links to Medscape, PubChem, and Wikipedia for more information.

    There’s also a table for switching from one to the other antipsychotic at Switching Antipsychotics - Psychiatrienet

  2. #2
    Join Date
    Feb 2009
    Posts
    6,446
    Mentioned
    33 Post(s)
    Tagged
    1 Thread(s)

    Re: Switching Antidepressants or Antipsychotics

    This is hard because my twin is now trying resperidone consta injection but her doctor told her not to take seriquel anymore but the injection is not working yet and she has become psychotic hearing voices Itold her to call her doctor tell her what is happening but i know she won't She should still be taking her seriqual until the resperidone works not go off it cold turkey I told her to take one for now until she gets a hold of her psychiatrist

    My daughter is home for weekend and she is so sedated i hate seeing her this way both of them not well it really is hard seeing them struggle Should i phone for my twin and see what her doctor advises this is so hard
    Words always stay inside ones soul

  3. #3
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    35,673
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Re: Switching Antidepressants or Antipsychotics

    Quote Originally Posted by Violet View Post
    My daughter is home for weekend and she is so sedated i hate seeing her this way
    But that's not uncommon when starting one of the atypical antipsychotics. That should go away when she gets used to it, or at least show some improvement.

  4. #4
    Join Date
    Feb 2009
    Posts
    6,446
    Mentioned
    33 Post(s)
    Tagged
    1 Thread(s)

    Re: Switching Antidepressants or Antipsychotics

    I understand they are sedating her for a reason I have put her to bed but now have to go to my twin she is not answering her phone she is psychotic the resperidone is not working yet for her and her doctor told her to stop her seriquel and she is not well I am going to just have to take her to hospital i guess or give her her seriqual i hope she is well i got to go now My daughter will sleep now i can go to my twins to make sure she is alright thanks
    Words always stay inside ones soul

  5. #5
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    35,673
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Re: Switching Antidepressants or Antipsychotics

    Quote Originally Posted by Violet View Post
    I understand they are sedating her for a reason
    No. That's not my point. When people first start an atypical antipsychotic (or sometimes when they first increase the dose) they may experience sedation for a while until their body adapts to the medication. They're not trying to sedat her; it's just a side-effect of starting the medication.

  6. #6
    Join Date
    Feb 2009
    Posts
    6,446
    Mentioned
    33 Post(s)
    Tagged
    1 Thread(s)

    Re: Switching Antidepressants or Antipsychotics

    I knew something was wrong my anxiety was too high I went to my twins house she had just left in an ambulance the police were there i told them the doctor stopped her meds cold turkey and started resperidone they said she was psychotic drinking again i just missed her Now i am waiting to call hospital to let them know what is happening with her meds I knew i knew dam it i knew something was wrong but couldn't leave until my daughter was asleep. im sorry i am just overwhelmed again i hope they keep my twin to stabilize her i hope they don't send her home um i just missed her i understand with meds sedating people i do everything is just overwhelming right now sorry i understand
    Words always stay inside ones soul

  7. #7
    Join Date
    Feb 2011
    Location
    BC, Canada
    Posts
    131
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Switching Antidepressants or Antipsychotics

    I looked at the chart (and bookmarked it) but I'm not sure what to make of my transition from risperadone to quetiapine. I was on the risperadone from last Thurs to yesterday, 3 days at .05 mg, increasing to 1 mg another, taken at bedtime. my last dose would have been a little over 25 hours ago at this moment, and I'm wondering since the dosage was so low and my "test run" with the quetiapine will be apprx 12mg (or I may start at half that), if it would be safe to start the transition tonight or if I should wait. I'm starting to get some mental discomfort, and without the sedation, I likely won't sleep much (if at all) tonight, which is usually bad news in terms of trying to stay connected.

    My head is so full of rapid-fire information (from dr and pharmacist) I can't remember what was said about switching over. I'm pretty sure the pharmacist said there wouldn't be any harm in switching tonight, and I don't think my dr said anything either way.

    If anyone else is still up at this ungodly hour and knows more about these things than I do, I'd be very grateful for any input.

    Thanks



    ---------- Post added March 11th, 2011 at 12:09 AM ---------- Previous post was March 10th, 2011 at 11:31 PM ----------

    One thing my dr said that struck me as kind of strange (but what do I know?) was that the high heart rate (I tested in his office at 120) and low blood pressure (apprx 80/50 ... can't recall exactly) evidently caused by the risperadone would resolve themselves in time. I told him I wasn't so sure, given the way my heart was behaving, that I had time but he waved that thought away, telling me I was getting worked up over nothing. Every resource I could find has said otherwise ... that it was dangerous to continue to taking the medication with those type of side effects ... so I don't know what to think. My body is telling me it's a lot happier than it was this morning, which I'd take to mean that the risperadone wasn't such a good idea after all (it was a shot in the dark, and a trial run).

    Dr says "all 2nd generation A/Ps are the same; it doesn't matter which one you take", whereas the pharmacist says that they all can cause the same range of side effects but that different people fared better with one over another.

    Sometimes I feel silly for being afraid of my dr; other times I think I'm wise to approach with caution.



Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.